Mathematische Zeitschrift

, Volume 276, Issue 3–4, pp 655–672 | Cite as

Scheme of lines on a family of 2-dimensional quadrics: geometry and derived category

  • Alexander KuznetsovEmail author


Given a generic family \(Q\) of 2-dimensional quadrics over a smooth 3-dimensional base \(Y\) we consider the relative Fano scheme \(M\) of lines of it. The scheme \(M\) has a structure of a generically conic bundle \(M \rightarrow X\) over a double covering \(X \rightarrow Y\) ramified in the degeneration locus of \(Q \rightarrow Y\). The double covering \(X \rightarrow Y\) is singular in a finite number of points (corresponding to the points \(y \in Y\) such that the quadric \(Q_y\) degenerates to a union of two planes), the fibers of \(M\) over such points are unions of two planes intersecting in a point. The main result of the paper is a construction of a semiorthogonal decomposition for the derived category of coherent sheaves on \(M\). This decomposition has three components, the first is the derived category of a small resolution \(X^+\) of singularities of the double covering \(X \rightarrow Y\), the second is a twisted resolution of singularities of \(X\) (given by the sheaf of even parts of Clifford algebras on \(Y\)), and the third is generated by a completely orthogonal exceptional collection.



I would like to thank L.Katzarkov, D.Orlov, and Yu.Prokhorov for helpful discussions. I am also grateful to the referee for valuable comments.


  1. 1.
    Artin, M.: Brauer-Severi varieties. In: van Oystaeyen, F.M.J., Verschoren, A.H.M.J. (eds.) Brauer Groups in Ring Theory and Algebraic Geometry, pp. 194–210. Springer, Berlin (1982)Google Scholar
  2. 2.
    Artin, M., Mumford, D.: Some elementary examples of unirational varieties which are not rational. Proc. Lond. Math. Soc. 25(3), 75–95 (1972)CrossRefzbMATHMathSciNetGoogle Scholar
  3. 3.
    Bernardara, M.: A semiorthogonal decomposition for Brauer-Severi schemes. Math. Nach. 282(10), 1406–1413 (2009)CrossRefzbMATHMathSciNetGoogle Scholar
  4. 4.
    Bondal, A., Orlov, D.: Semiorthogonal decomposition for algebraic varieties. preprint math.AG/9506012Google Scholar
  5. 5.
    Debarre, O.: Higher-Dimensional Algebraic Geometry, Universitext, vol. 4. Springer, New York (2001)CrossRefGoogle Scholar
  6. 6.
    Ingalls, C., Kuznetsov, A.: On nodal Enriques surfaces and quartic double solids, preprint math.AG/1012.3530Google Scholar
  7. 7.
    Kawamata, Yu.: Small contractions of four-dimensional algebraic manifolds. Math. Ann. 284, 595–600 (1989)CrossRefzbMATHMathSciNetGoogle Scholar
  8. 8.
    Kollár, J., Mori, S.: Birational Geometry of Algebraic Varieties, vol. 134. Cambridge University Press, Cambridge (2008)zbMATHGoogle Scholar
  9. 9.
    Kuznetsov, A.: Base change for semiorthogonal decompositions. Compos. Math. 147(3), 852–876 (2011)CrossRefzbMATHMathSciNetGoogle Scholar
  10. 10.
    Kuznetsov, A.: Derived categories of quadric fibrations and intersections of quadrics. Adv. Math. 218(5), 1340–1369 (2008)CrossRefzbMATHMathSciNetGoogle Scholar
  11. 11.
    Milne, J.: Étale Cohomology, vol. 33. Princeton university press, Princeton (1980)zbMATHGoogle Scholar
  12. 12.
    Nakayama, N.: The lower semicontinuity of the plurigenera of complex varieties. In: Algebraic Geometry, Sendai, 1985, Advanced Studies in Pure Mathematics, vol. 10, pp. 551–590. North-Holland, Amsterdam (1987)Google Scholar
  13. 13.
    Tetsuya, A.: On extremal rays of the higher dimensional varieties. Invent. math. 81, 347–357 (1985)CrossRefzbMATHMathSciNetGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2013

Authors and Affiliations

  1. 1.Department of Algebraic GeometrySteklov Mathematical Institute MoscowRussia
  2. 2.The Poncelet LaboratoryIndependent University of MoscowMoscowRussia
  3. 3.Laboratory of Algebraic GeometrySU-HSEMoscowRussia

Personalised recommendations